Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Feb 8, 2001, 6:03 PM CST for Lamb County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 8, 2001, 6:03 PM CST (00:03 UTC)
- Expired
- Feb 8, 2001, 6:30 PM CST
- In force
- 27 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lamb County, TX
The radar
The Lubbock radar (KLBB), 74 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 8, 4:15 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
056 WUUS54 KLUB 090002 SVRLBB TXC279-090030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 603 PM CST THU FEB 8 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMB COUNTY IN NORTHWEST TEXAS * UNTIL 630 PM CST * AT 603 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF AMHERST...OR ABOUT 12 MILES NORTHWEST OF LITTLEFIELD...MOVING NORTHEAST AT 35 TO 40 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... AMHERST AND SUDAN... OLTON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3408 10258 3395 10242 3417 10210 3431 10229
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 12:35 PM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Feb 8, 12:35 PM CST, 5 hours 28 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1235 PM CST THU FEB 8 2001 CLEAR AREA IN EASTERN NEW MEXICO IS WARMING UP, WITH TEMPERATURES IN THE MID 60S. OVER THE NEXT COUPLE OF HOURS SURFACE DEW POINTS IN THIS AREA SHOULD GET INTO THE 50S. MAY SEE SCATTERED THUNDERSTORMS DEVELOP AND MOVE INTO THE WESTERN ZONES LATER THIS AFTERNOON, SOME WITH HAIL. ANOTHER AREA TO WATCH WILL BE NORTHEAST ZONES NEAR THE SURFACE FRONT WHERE DEW POINTS MAY EXCEED 60. NORTHWEST ZONES MAY SEE WINTRY PRECIPITATION THIS EVENING. RISK OF SIGNIFICANT PRECIPITATION ENDS LATER TONIGHT WITH PASSAGE OF MID LEVEL TROF, FOLLOWED BY COOLER WEATHER TOMORROW AND SATURDAY AS COLD AIR SLIDES IN BEHIND THE SYSTEM. DRY AND WARMER INTO NEXT WEEK WITH WESTERLY FLOW ALOFT. PRELIMINARY: FRIONA/TULIA 24/38/18/50/26 50000 CHILDRESS 32/37/21/46/27 70000 BROWNFIELD/LUBBOCK 30/42/22/48/27 40000 ASPERMONT 34/43/23/48/30 70000 .LUB...NONE.
In the hours before
Special weather statement, Feb 8, 3:25 PM CST, 2 hours 38 minutes before
TXZ021>044-082300- AREA THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 325 PM CST THU FEB 8 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST SECTIONS OF THE LOW ROLLING PLAINS LATE THIS AFTERNOON AND EVENING. THE MODERATE RISK AREA IS GENERALLY EAST OF A GUTHRIE...JAYTON LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF THE SOUTH PLAINS...THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE REMAINDER OF THE LOW ROLLING PLAINS LATE THIS AFTERNOON AND EVENING. A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTHEAST ARIZONA WILL MOVE INTO NORTHEAST NEW MEXICO LATE THIS EVENING. A DRY LINE/PACIFIC COLD FRONT NEAR THE NEW MEXICO BORDER WILL ALSO MOVE THROUGH THE REGION THIS EVENING. THUNDERSTORMS WILL EXPECTED TO DEVELOP ALONG THE PACIFIC COLD FRONT/DRY LINE...SOME OF THE STORMS MAY BECOME SEVERE. ALTHOUGH AN ISOLATED TORNADO WILL BE POSSIBLE...MAINLY EAST OF THE CAP ROCK...DAMAGING WINDS ARE EXPECTED TO BE THE MAIN THREAT. SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON OR EVENING. VALDEZ
Local storm report, Feb 8, 4:34 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
434 PM CST THU FEB 8 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM BLACK TX .75 INCH HAIL
02/08/01 PARMER REPORTED ON HWY 86
NEAR BLACK BY
LAW ENFORCEMENT
|Special weather statement, Feb 8, 5:37 PM CST, 26 minutes before
TXZ021>044-090000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 537 PM CST THU FEB 8 2001 CANCEL SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES... PARMER SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9 PM CST FOR THE FOLLOWING COUNTIES... CASTRO...SWISHER...BRISCOE...HALL...CHILDRESS... BAILEY...LAMB...HALE...FLOYD...MOTLEY...COTTLE... COCHRAN...HOCKLEY...LUBBOCK...CROSBY...DICKENS...KING... YOAKUM...TEPRRY...LYNN...GARZA...KENT END
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 7:06 PM CST | Severe Thunderstorm Warning | LUB | Swisher | 24 min |
| Feb 8, 7:07 PM CST | Severe Thunderstorm Warning | LUB | Hale | 38 min |
| Feb 8, 7:30 PM CST | Severe Thunderstorm Warning | LUB | Lubbock | 45 min |
| Feb 8, 8:25 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Garza | 20 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.